Alert archive / Indiana / Tornado Warnings in 2007
Tornado Warning 25, NWS Northern Indiana
NWS Northern Indiana issued this tornado warning at Aug 15, 2007, 11:10 PM EDT for Fulton County, Indiana. It was in force for 50 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 15, 2007, 11:10 PM EDT (03:10 UTC)
- Expired
- Aug 16, 2007, 12:00 AM EDT
- In force
- 50 min
- Issued by
- NWS Northern Indiana
- Area
- Counties, with a storm outline in the text
County Fulton County, IN
The radar
The Northern Indiana radar (KIWX), 64 km from the middle of the area, began a volume at 03:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 15, 11:27 PM EDT | HAIL 1 | Kewanna, IN | |
| Aug 15, 11:33 PM EDT | TSTM WND DMG | 4 E Fulton, IN | TREES DOWN ON 2 MOBILE HOMES AND A HOUSE...TREES ALSO DOWN ACROSS ROADS |
| Aug 15, 11:35 PM EDT | TSTM WND DMG | Leiters Ford, IN | SEVERAL TREES REPORTED DOWNED |
| Aug 15, 11:50 PM EDT | TSTM WND DMG | Rochester, IN | SEVERAL TREES DOWNED |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 15, 10:35 PM EDT | Tornado Watch | SPC | 4 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 3.2 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4066 J/kg
- Mixed-layer CIN
- -59 J/kg
- Mixed-layer LCL
- 1648 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS53 KIWX 160311 TORIWX INC049-160400- /O.NEW.KIWX.TO.W.0025.070816T0310Z-070816T0400Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE NORTHERN INDIANA 1110 PM EDT WED AUG 15 2007 THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A * TORNADO WARNING FOR... FULTON COUNTY IN NORTH CENTRAL INDIANA * UNTIL MIDNIGHT EDT * AT 1107 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH STRONG ROTATION. THIS SEVERE STORM WAS LOCATED NEAR LAKE BRUCE...OR ABOUT 8 MILES EAST OF WINAMAC...AND MOVING EAST AT 40 MPH. * LOCATIONS IN THE PATH OF THE SEVERE STORM INCLUDE... MARSHTOWN... FULTON...LAKE MANITOU AND ROCHESTER... NYENA LAKE AND ATHENS... IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A STURDY SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. LAT...LON 4115 8647 4098 8650 4089 8621 4109 8608 $$ JC
1 follow-up statement
000 WWUS53 KIWX 160353 SVSIWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 1153 PM EDT WED AUG 15 2007 INC049-160403- /O.EXP.KIWX.TO.W.0025.000000T0000Z-070816T0400Z/ FULTON IN- 1153 PM EDT WED AUG 15 2007 ...THE TORNADO WARNING FOR FULTON COUNTY IN NORTH CENTRAL INDIANA EXPIRES AT MIDNIGHT EDT... AT 1150 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAD MOVED OUT OF THE AREA. THEREFORE...THE TORNADO WARNING HAS BEEN ALLOWED TO EXPIRE. IF YOU HAVE SEVERE WEATHER TO REPORT...YOU CAN CALL YOUR LOCAL LAW ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE. A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 AM EDT THURSDAY MORNING FOR NORTHERN INDIANA. LAT...LON 4115 8647 4098 8650 4089 8621 4109 8608 $$
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this tornado warning went out at Aug 15, 8:15 PM EDT, 2 hours 55 minutes earlier.
Area forecast discussion, Aug 15, 8:15 PM EDT, 2 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 815 PM EDT WED AUG 15 2007 .AVIATION... MAIN FOCUS ON 00Z TERMINAL FORECASTS TO NARROW TSRA WINDOW DOWN SOME TOWARD BEST FOCUS WITH 4-5 HR DURATION. DEFORMATION ZONE FM NERN IL EWD ACRS SRN LWR MICHIGAN FOCUSING SHRA/ISOLD TSRA THIS EVENING WITH THIS AREA SLOWLY SHIFTING SWD TOWARD KSBN NEXT COUPLE OF HOURS. BELIEVE MAIN TSRA THREAT STILL DEVELOPING TO WEST WITH ZONE OF VERY STRONG INSTABILITY ACRS ERN IA/NWRN IL THIS EVENING WITH MUCAPES 3500-4500 J/KG AND CAPPING INVERSION ERODED. APPROACH OF MESOSCALE CONVECTIVE VORTICITY CENTER INTO INSTABILITY ZONE AND INCREASED W-NWRLY MID TROPOSPHERIC FLOW TO 50-60 KTS OVER BACKED/INCREASED 8H FLOW...PER KILX PROFILE...SHOULD PROVIDE AMPLE FORCING FOR TSRA DEVELOPMENT UPSTREAM...MOVING INTO KSBN/KFWA BY LATE EVENING/NEAR MIDNIGHT. COOLING OF LOW LEVELS BEHIND FRONTAL WAVE PASSAGE TOWARD DAYBREAK TO AID IN BR FORMATION FOR MVFR VSBYS...THEN INCREASED SUBSIDENCE/DRYING YIELDING VFR CONDITIONS BY MIDDAY THURSDAY. && .SHORT TERM... STG NRN STREAM SW TROUGH DIGGING SEWD ACRS MANITOBA ATTM W/QUASI STATIONARY COMPOSITE OUTFLW EXTENDING FM CNTRL IN BACK WEST INTO SFC LOW CENTER OVR SRN IA. SWRLY LLJ WHICH HAD MAINTAINED MORNING IA MCS INTO NW IL THIS AFTN HAS RECENTLY DIMINISHED EVEN THOUGH WARM SECTOR AIRMASS HAD BECOME VRY UNSTABLE. STILL BELIEVE LL MSTR FLUX INADV OF MCV AND SFC REFLECTION OVR ERN IA WILL REFIRE STORMS THIS EVENING OVR NE IL/NW INDIANA TWD 00Z W/UPSCALE MCS DVLPMNT STILL XPCD OVR NRN INDIANA OVERNIGHT AND IN LINE W/15Z RUC GUIDANCE. OTHERWISE HIGH PRES WILL BLD SEWD BEHIND NRN STREAM TROUGH. MORNING STORMS ALG SFC CDFNT WILL GIVE WAY TO AFTN SUN AND HAVE SOME DOUBTS ON GOING AFTN MENTION. HWVR TO KEEP WITHIN CONTINUITY WILL RETAIN LOW CHC POPS FOR THE AFTN PD FAR SOUTH. COOLER SCOPE OF GUIDANCE TEMPS FAVORED FOR HIGHS ESP IN LIGHT OF UPSTREAM READINGS ACRS THE DAKOTAS/NRN MN THIS AFTN. && .LONG TERM... THURSDAY NIGHT THROUGH WEDNESDAY. FEW CHANGES TO LONG TERM. FRONT WILL CONTINUE TO MEANDER AROUND THE REGION THROUGH MUCH OF THE PERIOD. A WEAK WAVE TRIES TO DROP IN THURS NGT...BUT NOT IMPRESSED AT TRACK OR MSTR POTENTIAL WITH IT SO WILL KEEP FORECAST DRY. FRONT SHOULD REMAIN MAINLY SOUTH OF THE AREA INTO SATURDAY ALLOWING FOR A RETURN TO COOLER CONDITIONS. INTERESTING SETUP STILL ON TRACK FOR THIS WEEKEND AND INTO THE FIRST PART OF NEXT WEEK AS FRONT BEGINS TO RETURN NORTH AS RIDGE MOVES NE OF THE AREA. GOOD OVERRUNNING SETUP POSSIBLY TO TRANSPIRE...BUT LOCATION OF UPPER LEVEL RIDGE AND TRACKS OF THE TROPICAL SYSTEMS BEING MONITORED COULD PLACE SOME ADDITIONAL CHALLENGES IN TERMS OF DEGREE OF MSTR...ETC IN PLACE. SEVERAL WAVES MOVING THROUGH THE FLOW SHOULD ALLOW AT LEAST CHC FOR CONVECTION SO WILL MAINTAIN POPS AND FOR COLLABORATION PURPOSES HAVE EXTENDED POPS INTO MONDAY. POPS MAY NEED TO BE EXTENDED BEYOND THIS...BUT WITH SO MUCH UNCERTANTITY WITH THINGS DON/T WANT TO MAKE MORE CHANGES THAN HAVE ALREADY BEEN MADE. && WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SHORT TERM...HOLSTEN LONG TERM....FISHER AVIATION...MURPHY
Hazardous weather outlook, Aug 15, 5:29 AM EDT, 17 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 529 AM EDT WED AUG 15 2007 INZ003>009-012>018-MIZ077>081-OHZ001-002-004-005-160930- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-BERRIEN- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN... MONTPELIER...WAUSEON...ARCHBOLD...DEFIANCE...NAPOLEON 529 AM EDT WED AUG 15 2007 /429 AM CDT WED AUG 15 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN...NORTHERN INDIANA AND NORTHWEST OHIO. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE FOR THUNDERSTORMS TODAY. A FEW OF THE STRONGER STORMS MAY CONTAIN GUSTY WINDS OR SMALL HAIL. THUNDERSTORMS ARE LIKELY TONIGHT. SOME OF THE STORMS MAY BECOME SEVERE WITH DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A CHANCE FOR THUNDERSTORMS THURSDAY AND AGAIN SATURDAY NIGHT AND SUNDAY. SEVERE THUNDERSTORMS ARE NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX INZ020-022>027-032>034-OHZ015-016-024-025-160930- WHITE-CASS IN-MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD- JAY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MONTICELLO...BROOKSTON...LOGANSPORT... PERU...WABASH...NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN... DECATUR...BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND... PAULDING...ANTWERP...OTTAWA...PANDORA...VAN WERT...DELPHOS...LIMA 529 AM EDT WED AUG 15 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO AND NORTHERN INDIANA. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE FOR THUNDERSTORMS TODAY. A FEW OF THE STRONGER STORMS MAY CONTAIN GUSTY WINDS OR SMALL HAIL. THUNDERSTORMS ARE LIKELY TONIGHT. SOME OF THE STORMS MAY BECOME SEVERE WITH DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A CHANCE FOR THUNDERSTORMS THURSDAY AND AGAIN SATURDAY NIGHT AND SUNDAY. SOME OF THE STORMS THURSDAY MAY BECOME SEVERE AND PRODUCE LARGE HAIL AND DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT AND AGAIN ON THURSDAY. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-061-160930- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- MICHIGAN CITY IN TO ST JOSEPH MI OUT TO MID LAKE- 529 AM EDT WED AUG 15 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE FOR THUNDERSTORMS TODAY. A FEW OF THE STRONGER STORMS MAY CONTAIN GUSTY WINDS OR SMALL HAIL. THUNDERSTORMS ARE LIKELY TONIGHT. SOME OF THE STORMS MAY BECOME SEVERE WITH DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A CHANCE FOR THUNDERSTORMS THURSDAY AND AGAIN SATURDAY NIGHT AND SUNDAY. SEVERE THUNDERSTORMS ARE NOT EXPECTED AT THIS TIME. HOWEVER...SOME OF THE STRONGER STORMS MAY PRODUCE WIND GUSTS IN EXCESS OF 30 KNOTS. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX JC
In the hours before
Special weather statement, Aug 15, 9:20 PM EDT, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 920 PM EDT WED AUG 15 2007 INZ003-004-MIZ077-078-160145- BERRIEN-CASS-LA PORTE-ST. JOSEPH- 920 PM EDT WED AUG 15 2007 ...SPECIAL WEATHER STATEMENT... AT 920 PM EDT(820 PM CDT)...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM SHOREWOOD-TOWER HILLS TO 25 MILES WEST OF WESTVILLE...MOVING EAST AT 35 MPH. WINDS UP TO 35 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND VERY HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE STORMS. LOCATIONS IN THE PATH INCLUDE MICHIGAN CITY...LA PORTE...BARODA...STEVENSVILLE...NEW CARLISLE...BERRIEN SPRINGS...EAU CLAIRE...DAYTON...SPRINGVILLE...NILES AND SOUTH BEND. GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. MOTORISTS ARE ADVISED TO SLOW DOWN AND USE CAUTION IF HEAVY RAINFALL IS ENCOUNTERED. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED. JC
Local storm report, Aug 15, 10:29 PM EDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1029 PM EDT WED AUG 15 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
1018 PM TSTM WND DMG MICHIGAN CITY 41.71N 86.88W
08/15/2007 LA PORTE IN TRAINED SPOTTER
SEVERAL TREES DOWNED
&&
MCSLocal storm report, Aug 15, 10:52 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1052 PM EDT WED AUG 15 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
1051 PM HAIL NORTH JUDSON 41.22N 86.78W
08/15/2007 M1.00 INCH STARKE IN TRAINED SPOTTER
&&
MCSThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 15, 10:26 PM EDT | Tornado Warning | IWX | Pulaski, Starke | 49 min |
| Aug 15, 10:31 PM EDT | Severe Thunderstorm Warning | IWX | LaPorte, Marshall, Saint Joseph, Starke | 59 min |
| Aug 15, 10:59 PM EDT | Severe Thunderstorm Warning | IWX | Fulton, Marshall | 46 min |
| Aug 15, 11:16 PM EDT | Tornado Warning | IWX | Cass, Pulaski | 44 min |
| Aug 15, 11:16 PM EDT | Tornado Warning | IWX | Fulton, Kosciusko, Marshall | 44 min |
| Aug 15, 11:40 PM EDT | Tornado Warning | IWX | Miami, Wabash | 50 min |
| Aug 15, 11:42 PM EDT | Tornado Warning | IWX | Kosciusko, Whitley | 48 min |
| Aug 15, 11:48 PM EDT | Severe Thunderstorm Warning | IWX | Huntington, Miami, Wabash, Whitley | 57 min |
| Aug 16, 12:12 AM EDT | Tornado Warning | IWX | Grant | 48 min |
| Aug 16, 12:20 AM EDT | Severe Thunderstorm Warning | IWX | Adams, Allen, Huntington, Wells | 55 min |
| Aug 16, 12:49 AM EDT | Tornado Warning | IWX | Blackford | 41 min |
| Aug 16, 12:52 AM EDT | Severe Thunderstorm Warning | IWX | Blackford, Jay | 53 min |
| Aug 16, 1:01 AM EDT | Severe Thunderstorm Warning | IWX | Grant | 36 min |
| Aug 16, 1:18 AM EDT | Tornado Warning | IWX | Jay | 42 min |
| Aug 16, 1:29 AM EDT | Severe Thunderstorm Warning | IWX | Blackford | 37 min |
| Aug 16, 2:01 AM EDT | Severe Thunderstorm Warning | IWX | Jay | 16 min |
Nearby
Tornado Warnings in Indiana, 2007Every tornado warning in 2007Tornadoes in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.